MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM XL 18MM X 46 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL UNIFORM XL 18MM X 46 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number FCX181846
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a pipeline / coil embolization case in targeting a right distal internal carotid artery (ica) aneurysm over 2cm in size with a neck measured at almost 20mm in a very tortuous vasculature, after many attempts with multiple wires and catheters, access was obtained into the right middle cerebral artery (mca) and a 5mm x 35mm pipeline embolization device (ped) (medtronic) was deployed.A headway® duo 156 microcatheter (microvention) was jailed into the aneurysm prior to the deployment of the ped.The first 18mm x 46cm cerepak uniform xl coil (fcx181846 / 31168338) was advanced through the microcatheter minimal resistance around the second manual break marker.The coil was inserted into the aneurysm without difficult.The manual break technique was attempted without success.The wire had fractured and the physician attempted to remove the wire with a forceps; the physician also attempt to retract the expose wire without success.The coil was then removed without issue and was found intact in the field.A second 18mm x 46cm cerepak uniform xl coil from the same lot (31168338) was advanced without any issue.A cerepaktm detacher (mdh1 / 102109430) was used to detach the second coil.The handle was used properly without success.The second coil was removed without issue.The manual detachment approach was attempted without success.The rest of the case was coiled with presidio and micrusphere coils without issue.There was minimal delay of treatment and no negative patient outcome reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31168338) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00910, 3008114965-2023-00911.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab was able to locate the device on 05-jan-2024.It was received on 20-dec-2023 with the other two complaint devices associated with this complaint.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00910, 3008114965-2023-00911, and 3008114965-2023-00912.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the complaint product was not returned for evaluation and analysis.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (31168338) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00910, 3008114965-2023-00911, and 3008114965-2023-00912.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received at cerenovus ¿ blue lagoon site for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 18mm x 46cm cerepak uniform xl coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was found still attached to the delivery system; however, high amounts of contamination (dried blood residues) were found, preventing to visually inspect the detachment tube and loop wire.The pull wire was noted to be broken near the edge of the main delivery tube and was not returned for evaluation.The manual break was attempted likely in the proper location; however, the proximal end was not returned.The coil was difficultly detached using an instron tester, and it reached a force of 409.7 gram-force (gf) to translate the wire.The kink feature was inspected for location and dimensions; however, it got damaged during the extraction.The outer diameters (od) of the pull wire were measured, and it was found to be 0.00182 inches on the bare wire, and 0.0022 inches at the polytetrafluoroethylene (ptfe) coated wire.No visual defects nor evidence of ptfe delamination or unintentional weld were noted.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The inner diameters (id) of the distal and proximal ends were measured and found within specifications.The peek lumen was found obstructed with blood residues at 15 cm from the distal end.A review of manufacturing documentation associated with this lot (31168338) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damages from leaving the facility.The issue reported regarding the failure to detach the embolic coil was confirmed was confirmed based on the broken condition of the pull wire and the attached condition of the embolic coil.The blood residues suggest that an adequate saline flushing was not maintained; however, this remains speculative.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00910, 3008114965-2023-00911, and 3008114965-2023-00912.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
UNIFORM XL 18MM X 46 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18315587
Report Number3008114965-2023-00912
Device Sequence Number17711667
Product Code KRD
UDI-Device Identifier10886704084440
UDI-Public10886704084440
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberFCX181846
Device Lot Number31168338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/20/2023
12/20/2023
01/25/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/04/2024
01/05/2024
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO 156 MICROCATHETER (MICROVENTION); MECHANICAL DETACHMENT HANDLE; PIPELINE EMBOLIZATION DEVICE (MEDTRONIC)
Patient SexUnknown